Hail, Larimer
- When
- July 12, 11:49 AM MST
- Where
- Larimer County, 1.26 mi WNW of Loveland Hgts
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.390, -105.490
A line of severe thunderstorms marched out of Wyoming and across the Northeast Plains of Colorado. One tree was reportedly downed in Fort Collins.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A line of severe thunderstorms marched out of Wyoming and across the Northeast Plains of Colorado. One tree was reportedly downed in Fort Collins. A tornado reportedly touched down briefly near Ault.
Morgan County suffered the most damage as large hail, strong winds and very heavy rain moved through the area. Utility pole were downed north of Brush causing scattered outages. Two trees; 3 to 4 ft in diameter, were blown down near Wiggins and Brush. Some memorial stones at the Cemetary in Brush were damaged. Large hail the size of baseballs knocked the windows out of a home south of Brush. Extensive crop damage was also reported in the same area. Near State Highway 6 and Interstate 76; between Brush and Hillrose, hail piled up along the road with drifts up to a foot deep. Plows from the Colorado Department of Transportation were sent out to clear the roads. In addition, golfball hail caused extensive crop damage in western Logan County.
Heavy rain caused flash flooding in northeast Morgan County. A bridge approach was washed out on County Road 31. The wash was about 4 feet wide and 12 feet deep. The highwater forced the closure of the roads to traffic. There were other washouts along County Roads 26, 32, AA and JJ.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 12, 2:05 AM MST, 9 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 AM MDT THU JUL 12 2007 .SHORT TERM...88D SHOWING CONVECTIVE COMPLEX MOVING SOUTHEAST OVR NRN FRONT RANGE ATTM. THIS APPEARS TO BE ASSOCIATED WITH FAVORABLE QUAD OF 60KT JET STREAK STRETCHED ACROSS WY AND NEBRASKA. SUPRISINLY 06Z NAM HAS PICKED UP ON THIS AND QPF FIELDS EXPAND TO COVER A GOOD CHUNCK OF NERN CO THRU THE AM. NOT SURE IF THIS WILL COMPLETELY HOLD TOGETHER AS IT COMES OFF HIGHER TERRAIN BUT WITH JET LURKING WILL ADD SOME ISOLD POPS THIS AM. THIS EARLY CONVECTION IS LIKELY TO MESS UP WIND/SFC MSTR FIELDS AND WILL BE HARD TO FOCUS ON ADDITONAL CONVECTION LATER TODAY. WATER VAPOR IMAGERY ALSO SHOWING A DISINCT WAVE MOVING NE ACROSS CENTRAL UTAH WHICH IS EVENTUALLY PROGGED TO SLIDE SOUTHEAST ACROSS CENTRAL CO DURING THE DAY AND INTO THE EVENING. THIS SHOULD ENHANCE PRECIP CHANCES ACROSS OUR SRN MTNS/PARK CO AND SRN FOOTHILLS LATER THIS AFTN. PW VALUES EXPECTED TO RISE ABOVE AN INCH SO SOME HEAVY RAINERS ON TAP TODAY. FLOW ALOFT WEAKENS SOMEWHAT WTIH ONLY ABOUT 10-15KT OVER THE FRONT RANGE BUT A BIT HIGHER OVER THE FAR PLAINS. DESPITE HIGH CAPES OF 1000-1500J/KG OVER THE PLAINS...THE WEAK FLOW ALOFT WILL KEEP SEVERE THREAT ON THE LOWER SIDE BUT STILL SOME MARGINAL SEVERE HAIL STILL POSSIBLE ALONG WITH HEAVY RAIN. TEMPS WILL BE QUITE SIMILAR TO YESTERDAY WITH READINGS IN THE 80-85 DEG RANGE ON THE PLAINS. .LONG TERM...STRONG HIGH PRESSURE WILL BEGIN TO REBUILD INTO THE GREAT BASIN AND FOUR CORNERS REGION TOWARD THE WEEKEND...INSURING A RETURN TO HOT AND MAINLY DRY CONDITIONS DURING THE LONG TERM PERIOD. LOOKING AT FRIDAY...SOME MOISTURE WILL CONTINUE TO HANG AROUND THE REGION IN THE LOWER AND MID LEVELS. HWVR...QUITE A BIT OF WARMING AT H5 MAY LIMIT CONVECTION SUBSTANTIALLY DESPITE THE MOISTURE. WILL KEEP POPS IN THE ISOLD CATEGORY EXCEPT IN THE HIR MTNS WHERE SOME ELEVATIONS WL BE ABV THE INVERSIONS. FLOW NR THE SFC WL BCM SWLY WHICH SHOULD LEAD TO SOME WARMER TEMPS ON THE PLAINS THAN WE HAVE SEEN FOR A FEW DAYS. MID AND UPR 80S WL BE COMMON ON THE PLAINS AND FNT RANGE FRI AFTN. FOR THE WEEKEND AND BEYOND. HOT MASS OF HIGH PRESSURE WL EXPAND EASTWARD TWD THE AREA. AXIS OF THE RDG WL RMN JUST OFF TO OUR WEST THRU THE FIRST HALF OF NEXT WEEK WHICH SHOULD KEEP THE FLOW ALF FM THE NORTH AND NORTHWEST THRU MONDAY. AS A RESULT...MAX TEMPS WL NOT GET TOO OUT OF HAND...BUT TEMPS SHOULD BE RUNNING 10 DEGREES ABV NRML FOR THE NEXT SVRL DAYS. SOME GFS ENSEMBLE MEMBER BRING A STG TROUGH INTO THE PAC NW BY MIDWEEK NEXT WEEK...CAUSING THE HIGH PRESSURE RDG TO FINALLY BCM DISLODGED FROM THE WEST. AS HIGH PRESSURE ALF MOVES EWD INTO NEBR AND THE DAKOTAS...THIS COULD OPEN THE DOOR FOR SOME MONSOONAL MSTR TO ENTER THE REGION. BUT THIS IS SKETCHY AT BEST RIGHT NOW AS LONG RANGE MDLS ARE IN OVERALL POOR AGREEMENT FOR THIS TIME OF YEAR. SO WL MAKE FEW CHANGES TO DAYS 6 AND 7. && .AVIATION...WDLY SCT TSRA POSSIBLE AT LOCAL FRONT RANGE AIRPORTS BETWEEN 10-15Z THEN AGAIN BTWN 19-01Z. EXPECT HEAVY RAIN...SMALL HAIL AND ERRATIC WIND GUSTS UP TO 35KT. CIGS/VSBYS COULD LOWER BRIEFLY TO MVFR CONDITONS WTIH TSRA PASSAGE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SWE/046
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT THU JUL 12 2007 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FIRST DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON...THEN OVER THE PLAINS LATE THIS AFTERNOON AND EVENING. THE STORMS WILL BE MORE NUMEROUS ACROSS THE SOUTHERN FRONT RANGE FOOTHILLS...PARK COUNTY AND PALMER DIVIDE REGION. THE MAIN THREAT WILL BE HEAVY RAIN WITH RAINFALL RATES UP TO AN INCH IN 30 MINUTES AND POSSIBLE FLOODING. A FEW STORMS COULD BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER. A MOIST ATMOSPHERE REMAINS IN PLACE OVER THE AREA WHILE AN UPPER LEVEL DISTURBANCE WILL MOVE INTO WESTERN COLORADO LATER TODAY. THE SEVERE WEATHER THREAT IS LOWER TODAY AS THE FLOW ALOFT IS A BIT WEAKER. THE BEST CHANCE FOR SEVERE STORMS WILL BE NORTHEAST OF A GREELEY TO LIMON LINE WHERE THE SHEAR IS MORE FAVORABLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM COVERAGE AND INTENSITY ARE EXPECTED TO BE ON THE DECLINE BEGINNING FRIDAY AND ESPECIALLY OVER THE WEEKEND INTO EARLY NEXT WEEK. A RIDGE OF HIGH PRESSURE BUILDING OVER THE CENTRAL ROCKIES WILL RESULT IN A WARMER AND DRIER AIRMASS BEGINNING THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NORTHEAST PLAINS OF COLORADO AFTER 2 PM. D-L/BARJENBRUCH
The Cheyenne radar (KCYS), 102 km away, was scanning. The volume nearest the first event began at 18:49 UTC.
17 hail, 3 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.
A small tornado touched down but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyThe tornado archive for Colorado, 2007Warnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32769, 32770, 32771, 32772, 32773, 32774, 32775, 32776, 32777, 45902, 45905, 32778, 32785, 32786, 32779, 32780, 32781, 45926, 32782, 32783, 32784, 45927.